Alert archive / Oklahoma / River Flood Advisories in 2021

River Flood Advisory 23, NWS Norman, OK

May 4, 2021Atoka County, Oklahoma

NWS Norman, OK issued this river flood advisory at May 4, 2021, 1:47 PM CDT for Atoka County, Oklahoma. It was in force for 19 hr.

The area

The outline as issued.

The facts

Issued
May 4, 2021, 1:47 PM CDT (18:47 UTC)
Expired
May 5, 2021, 8:21 AM CDT
In force
19 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon

County Atoka County, OK

The radar

The Norman radar (KTLX), 150 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Clear Boggy Creek above Caney Creek near Caney (CANO2). The gauge peaked at 26.99 ft at May 6, 2021, 5:00 AM CDT.

actionminormoderate1520253005/0405/0505/06
Action stage
22 ft
Minor stage
26 ft
Moderate stage
29 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07334800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

178 
WGUS84 KOUN 041847
FLSOUN

Flood Advisory
National Weather Service Norman OK
147 PM CDT Tue May 4 2021

...The National Weather Service in Norman has issued a Flood 
Advisory for the following rivers in Oklahoma...

  Clear Boggy Creek near Caney affecting Atoka County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


OKC005-050700-
/O.NEW.KOUN.FL.Y.0023.210504T1847Z-210507T1800Z/
/CANO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
147 PM CDT Tue May 4 2021

The National Weather Service in Norman has issued a

* Flood Advisory for
  the Clear Boggy Creek near Caney.
* From this afternoon to Friday afternoon.
* At 12:30 PM CDT Tuesday the stage was 22.4 feet.
* Action stage is 22.0 feet.
* Flood stage is 26.0 feet.
* Forecast...The Clear Boggy Creek is expected to rise to a crest of 
  23.4 feet this evening. It will then rise to 24.7 feet Thursday 
  morning. Additional rises are possible thereafter.
* Impact...At 25.0 feet, The creek remains mostly within its banks 
  in western Atoka County and the northeastern edge of Bryan County. 
  Some high stages on small feeder streams result in very 
  localized... short-term overflows of mainstem bottomlands.  
  Low-lying fields are briefly cut off from easy access.


&&

LAT...LON 3442 9638 3442 9632 3427 9622 3415 9595
      3415 9608 3425 9626

$$

JT
2 follow-up statements
335 
WGUS84 KOUN 050144
FLSOUN

Flood Advisory
National Weather Service Norman OK
844 PM CDT Tue May 4 2021

...The Flood Advisory continues for the following rivers in 
Oklahoma...

  Clear Boggy Creek near Caney affecting Atoka County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.


OKC005-051345-
/O.CON.KOUN.FL.Y.0023.000000T0000Z-210507T1800Z/
/CANO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
844 PM CDT Tue May 4 2021

...The Flood Advisory remains in effect...

The Flood Advisory continues for
  the Clear Boggy Creek near Caney.
* Until Friday afternoon.
* At 7:30 PM CDT Tuesday the stage was 24.5 feet.
* Action stage is 22.0 feet.
* Flood stage is 26.0 feet.
* Forecast...The Clear Boggy Creek will slowly rise to 25.2 feet 
  Thursday morning. It will then fall and remain below flood stage.
* Impact...At 25.0 feet, The creek remains mostly within its banks 
  in western Atoka County and the northeastern edge of Bryan County. 
  Some high stages on small feeder streams result in very 
  localized... short-term overflows of mainstem bottomlands.  
  Low-lying fields are briefly cut off from easy access.


&&

LAT...LON 3442 9638 3442 9632 3427 9622 3415 9595
      3415 9608 3425 9626

$$

MAD
400 
WGUS84 KOUN 051321
FLSOUN

Flood Advisory
National Weather Service Norman OK
821 AM CDT Wed May 5 2021

...The Flood Advisory is replaced with a River Flood Warning for the 
following rivers in Oklahoma...

  Clear Boggy Creek near Caney affecting Atoka County.

OKC005-051430-
/O.CAN.KOUN.FL.Y.0023.000000T0000Z-210505T1321Z/
/CANO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
821 AM CDT Wed May 5 2021

...The Flood Advisory for the Clear Boggy Creek near Caney has been 
replaced...

The Flood Advisory is replaced by a river flood warning for
  the Clear Boggy Creek near Caney.
* At 7:30 AM CDT Wednesday the stage was 25.6 feet.
* Flood stage is 26.0 feet.
* Forecast...The Clear Boggy Creek is expected to rise above flood 
  stage late this evening to a crest of 26.4 feet tomorrow morning. 
  It will then fall below flood stage early tomorrow afternoon.


&&

LAT...LON 3442 9638 3442 9632 3427 9622 3415 9595
      3415 9608 3425 9626

$$

JT

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at May 4, 12:06 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, May 4, 12:06 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1206 PM CDT Tue May 4 2021

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 405 AM CDT Tue May 4 2021

Expecting the storm activity to continue winding down along with the
severe risk as the upper trough moves off to our east.  The
cloudiness should be moving out as well by the afternoon.  Our north
winds will remain breezy during the afternoon.  Although we should
see some sun this afternoon, temperatures should stay cooler than
average for today, and gradually start warming by Wednesday.  With
winds going light tonight under clear skies as a surface high
builds, radiational cooling should drop temperatures tonight well
into the 40s.

&&

.LONG TERM...
(Wednesday through Monday)
Issued at 405 AM CDT Tue May 4 2021

With a longwave trough still in place across the eastern two-thirds
of the country, a shortwave propagating through it late Wednesday
will bring our next chance for POPs during the evening and overnight
hours.  We shouldn't see any moisture return in the lower levels,
but a low-level jet at 850 mb is expected to set up across the
Southern High Plains and transport ample moisture up through the mid-
levels.  The NAM, GFS, and Canadian NH models are in agreement with
a bullseye of up to 1-inch of precipitable water by Wednesday
evening. As far as forcing, the models generally displace the
strongest vorticity ascent from the shortwave across the northern
half of Oklahoma, which is where the best chances for POPs are at
this time. With MUCAPE values up to 200 J/kg across western
Oklahoma, can't rule out a high based thunderstorm there as well.
However with instability being weak, not expecting any of the storms
to be severe.

By Thursday into the weekend, an upper ridge starts building over
the Southern & Central High Plains, and by Friday we start getting a
strong return of south winds as it should be breezy. As a result, we
will start to see an end of the week warming trend and low-level
moisture return. However, Friday evening, the models do diverge with
the GFS collapsing the ridge into a shortwave while both the ECMWF &
Canadian NH models keep the ridge strong.  For now will keep very
low storm POPs in the grids for Friday evening and overnight due to
model uncertainty.  By Saturday, both ECMWF & Canadian models
collapse the ridge and agree with the GFS bringing another series of
shortwaves through and a surface boundary late Saturday, so will
reintroduce POPs for Saturday night into Monday.

&&

.AVIATION...
(18Z TAFS)
Issued at 1159 AM CDT Tue May 4 2021

Skies continue to clear with VFR conditions expected through the
forecast period. Gusty north winds will diminish quickly late this
afternoon and will then gradually shift to the east and southeast
overnight into Wednesday morning. Some mid clouds will increase
across the north after midnight through the morning.

&&

.UPPER AIR...
Issued at 1238 AM CDT Tue May 4 2021

No upper air flights are currently planned for today.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  65  45  72  51 /  50   0   0  20
Hobart OK         69  44  75  52 /  40   0   0  20
Wichita Falls TX  70  46  76  54 /   0   0   0  10
Gage OK           68  43  76  47 /  10   0  10  10
Ponca City OK     67  42  70  47 /  60   0  10  10
Durant OK         68  46  74  54 /   0   0   0  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...68
LONG TERM....68
AVIATION...30
Hazardous weather outlook, May 4, 12:22 PM CDT, 1 hour 25 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1222 PM CDT Tue May 4 2021

OKZ004>048-050>052-TXZ083>090-051730-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1222 PM CDT Tue May 4 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Thunderstorms...
Isolated thunderstorms are possible on Wednesday night. However,
none are expected to be severe. Thunderstorms will be possible
Friday night, and again Saturday night through Monday over
portions of the area.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, May 4, 9:39 AM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORMAN OK
939 AM CDT TUE MAY 4 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1113 PM     HAIL             2 NNW INGALLS           36.13N 96.90W
05/03/2021  E1.75 INCH       PAYNE              OK   TRAINED SPOTTER

1112 PM     TSTM WND GST     1 WSW VERNON            34.15N 99.31W
05/03/2021  M62 MPH          WILBARGER          TX   TRAINED SPOTTER

            SMALL LIMBS SNAPPED OFF TREES.

1105 PM     HAIL             3 SE RIPLEY             35.98N 96.87W
05/03/2021  E1.75 INCH       PAYNE              OK   EMERGENCY MNGR

1105 PM     HAIL             RIPLEY                  36.02N 96.91W
05/03/2021  E1.75 INCH       PAYNE              OK   EMERGENCY MNGR

1035 PM     HAIL             AGRA                    35.90N 96.87W
05/03/2021  E1.00 INCH       LINCOLN            OK   EMERGENCY MNGR

1013 PM     HAIL             4 NW CHANDLER           35.74N 96.93W
05/03/2021  U1.50 INCH       LINCOLN            OK   PUBLIC

            REPORT FROM MPING: PING PONG BALL (1.50
            IN.).

0910 PM     HAIL             3 ESE DALE              35.38N 97.00W
05/03/2021  E2.50 INCH       POTTAWATOMIE       OK   BROADCAST MEDIA

0910 PM     HAIL             3 NW SHAWNEE            35.37N 96.95W
05/03/2021  E1.25 INCH       POTTAWATOMIE       OK   TRAINED SPOTTER

0855 PM     TSTM WND DMG     2 NW UTICA              33.92N 96.25W
05/03/2021                   BRYAN              OK   TRAINED SPOTTER

            DOWNED POWER POLE AND ANOTHER POLE SNAPPED
            AT PHILADELPHIA RD AND HIGHWAY 70E.

0855 PM     HAIL             2 SE KINGSTON           33.98N 96.70W
05/03/2021  E1.00 INCH       MARSHALL           OK   TRAINED SPOTTER

0855 PM     HAIL             4 SE BETHEL ACRES       35.28N 97.00W
05/03/2021  E1.00 INCH       POTTAWATOMIE       OK   TRAINED SPOTTER

0848 PM     HAIL             3 W TECUMSEH            35.26N 96.98W
05/03/2021  E1.75 INCH       POTTAWATOMIE       OK   TRAINED SPOTTER

0846 PM     HAIL             5 SSW KINGSTON          33.94N 96.76W
05/03/2021  E1.00 INCH       MARSHALL           OK   TRAINED SPOTTER

0715 PM     TSTM WND DMG     3 NE ATOKA RESERVOIR    34.53N 96.04W
05/03/2021                   ATOKA              OK   BROADCAST MEDIA

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3
            NE ATOKA RESERVOIR. DAMAGE TO MULTIPLE ROOFS
            (INCLUDING ONE ROOF REMOVED) AND FENCES.
            TIME ESTIMATED FROM RADAR.

0656 PM     HAIL             5 NE GENE AUTRY         34.34N 96.99W
05/03/2021  E1.00 INCH       MURRAY             OK   NWS EMPLOYEE

            PICTURES OF QUARTER SIZED HAIL. TIME IS
            ESTIMATED.

0635 PM     HAIL             4 E ARDMORE             34.17N 97.07W
05/03/2021  E1.00 INCH       CARTER             OK   PUBLIC

0603 PM     HAIL             1 S ADA                 34.77N 96.66W
05/03/2021  E1.00 INCH       PONTOTOC           OK   PUBLIC

            LOCATION ESTIMATED FROM RADAR.

0538 PM     HAIL             DAVIS                   34.50N 97.12W
05/03/2021  E1.00 INCH       MURRAY             OK   PUBLIC

            REPORT FROM MPING: QUARTER (1.00 IN.).

0528 PM     HAIL             6 N LONE GROVE          34.27N 97.26W
05/03/2021  E1.00 INCH       CARTER             OK   EMERGENCY MNGR

            JEHOVAH ROAD JUST NORTH OF OIL CITY ROAD.
            REPORT IN NWS CHAT.

&&

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 7:02 PM CDTSevere Thunderstorm WarningOUNCoal, Hughes43 min
May 3, 7:07 PM CDTTornado WarningOUNCoal26 min
May 3, 7:13 PM CDTSevere Thunderstorm WarningOUNGarvin, Murray, Pontotoc47 min
May 3, 7:22 PM CDTAreal Flood AdvisoryOUNAtoka, Coal, Hughes, Johnston, Pontotoc, Seminole3 hr
May 3, 7:23 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal37 min
May 3, 7:32 PM CDTSevere Thunderstorm WarningOUNCoal, Johnston, Pontotoc43 min
May 3, 7:41 PM CDTFlash Flood WarningOUNCoal, Pontotoc3 hr
May 3, 7:52 PM CDTSpecial Weather StatementOUNSeminole23 min
May 3, 7:55 PM CDTSpecial Weather StatementOUNPontotoc35 min
May 3, 7:59 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal46 min
May 3, 8:06 PM CDTSevere Thunderstorm WarningOUNLincoln, Pottawatomie, Seminole39 min
May 3, 8:07 PM CDTTornado WarningOUNAtoka8 min
May 3, 8:14 PM CDTSpecial Weather StatementOUNPottawatomie46 min
May 3, 8:26 PM CDTSpecial Weather StatementOUNMarshall34 min
May 3, 8:33 PM CDTSevere Thunderstorm WarningOUNPottawatomie, Seminole42 min
May 3, 8:36 PM CDTSevere Thunderstorm WarningOUNBryan, Johnston, Marshall39 min
May 3, 8:39 PM CDTSevere Thunderstorm WarningOUNPottawatomie51 min
May 3, 8:46 PM CDTSpecial Weather StatementOUNAtoka29 min
May 3, 8:48 PM CDTSpecial Weather StatementOUNCoal27 min
May 3, 8:55 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal50 min
May 3, 8:56 PM CDTFlash Flood WarningOUNAtoka, Coal3 hr
May 3, 8:57 PM CDTTornado WarningOUNAtoka33 min
May 3, 9:03 PM CDTAreal Flood AdvisoryOUNPottawatomie3 hr
May 3, 9:09 PM CDTSevere Thunderstorm WarningOUNLincoln, Pottawatomie51 min
May 3, 9:24 PM CDTSpecial Weather StatementOUNGarvin36 min
May 3, 9:30 PM CDTSevere Thunderstorm WarningOUNLincoln45 min
May 3, 9:32 PM CDTSevere Thunderstorm WarningOUNGarvin, McClain, Pontotoc, Pottawatomie43 min
May 3, 9:44 PM CDTSpecial Weather StatementOUNHughes31 min
May 3, 10:04 PM CDTSevere Thunderstorm WarningOUNLincoln41 min
May 3, 10:32 PM CDTSevere Thunderstorm WarningOUNLincoln, Payne43 min
May 3, 10:36 PM CDTSevere Thunderstorm WarningOUNJackson54 min
May 3, 11:09 PM CDTSevere Thunderstorm WarningOUNNoble, Payne31 min
May 3, 11:15 PM CDTSevere Thunderstorm WarningOUNJackson, Tillman45 min
May 3, 11:34 PM CDTSpecial Weather StatementOUNCleveland26 min
May 3, 11:53 PM CDTSevere Thunderstorm WarningOUNCotton, Tillman52 min
May 3, 11:56 PM CDTSpecial Weather StatementOUNJefferson, Stephens64 min
May 4, 12:12 AM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Stephens48 min
May 4, 12:18 AM CDTSpecial Weather StatementOUNPayne42 min
May 4, 12:28 AM CDTSevere Thunderstorm WarningOUNCotton, Jefferson47 min
May 4, 12:40 AM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Murray50 min
May 4, 12:43 AM CDTSevere Thunderstorm WarningOUNCarter, Jefferson, Love29 min
May 4, 12:49 AM CDTSevere Thunderstorm WarningOUNLincoln, Logan, Payne41 min
May 4, 1:05 AM CDTSpecial Weather StatementOUNLove40 min
May 4, 1:20 AM CDTSpecial Weather StatementOUNCleveland25 min
May 4, 1:23 AM CDTSevere Thunderstorm WarningOUNJohnston, Murray, Pontotoc52 min
May 4, 1:55 AM CDTSevere Thunderstorm WarningOUNCoal, Johnston, Pontotoc50 min
May 4, 2:00 AM CDTSpecial Weather StatementOUNHughes45 min
May 4, 2:31 AM CDTSpecial Weather StatementOUNCoal29 min

Nearby

River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.